×

zbMATH — the first resource for mathematics

On the structure of third-power associative absolute valued algebras. (English) Zbl 1369.17004
Summary: This paper deals with pairs of nonzero idempotents \(e\) and \(f\) of a third-power associative absolute valued algebra \(A\) satisfying \((ef)e= e(fe)\) and \((fe)f=f(ef)\) (pairwise flexible idempotents), and the role that they play on the structure of \(A\). We show that if \( g\) is a nonzero idempotent of \(A\) such that the nonzero idempotents commuting with \(g\) are pairwise flexible, then the subalgebra that they generate \(B_g\) is isometrically isomorphic to \(\mathbb {R}\), \(\mathop {\mathbb {C}}\limits^{\star}\), \(\mathop {\mathbb {H}}\limits^{\star}\), or \(\mathop {\mathbb {O}}\limits^{\star}\). Our main theorem proves the equivalence of the following assertions: (i) for every two different nonzero idempotents \(e\) and \(f\), the nonzero idempotents of \(A\) that commute with \((e-f)^2\) are pairwise flexible; (ii) each pair of nonzero idempotents of \( A\) generates a finite-dimensional subalgebra; and (iii) either \(A\) is isometrically isomorphic to \(\mathbb {R}\), \(\mathbb {C}\), \(\mathbb {H}\), \(\mathbb {O}\), \(\mathop {\mathbb {C}}\limits^{\star}\), \(\mathop {\mathbb {H}}\limits^{\star}\) or \(\mathop {\mathbb {O}}\limits^{\star}\), or \(A\) contains a subalgebra \(B\), which contains all idempotents of \(A\) and is isometrically isomorphic to the division absolute valued algebra \(\mathbb {P}\) of the Okubo pseudo-octonions. More consequences on the structure of \(A\) related with the presence of pairwise flexible idempotents are given, among them several generalizations of some well-known theorems.

MSC:
17A80 Valued algebras
17A75 Composition algebras
17A60 Structure theory for nonassociative algebras
17D99 Other nonassociative rings and algebras
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Albert, AA, Absolute-valued algebraic algebras, Bull. Am. Math. Soc., 55, 763-768, (1949) · Zbl 0033.34901
[2] Cabrera, M., Rodríguez, A.: Non-associative Normed Algebras: Volume 1 the Vidav-Palmer and Gelfand-Naimark Theorems. Cambridge University Press, Cambridge (2014) · Zbl 1322.46003
[3] Chandid, A.: Algèbres absolument valuées qui satisfont à \((x^p , x^q , x^r ) = 0\). PhD thesis, Faculté des Sciences. Université Hassan II. Casablanca (2009) · Zbl 1130.17301
[4] Cuenca, JA, One-sided division infinite dimensional normed real algebras, Publ. Mat., 36, 485-488, (1992) · Zbl 0783.17001
[5] Cuenca, JA, On composition and absolute valued algebras, Proc. R. Soc. Edinb. A, 136A, 717-731, (2006) · Zbl 1153.17002
[6] Cuenca, JA, Third-power associative absolute valued algebras with a nonzero idempotent commuting with all idempotents, Publ. Mat., 58, 469-484, (2014) · Zbl 1342.17001
[7] Cuenca, JA; Darpö, E; Dieterich, E, Classification of the finite dimensional absolute valued algebras having a non-zero central idempotent or a one-sided unity, Bull. Sci. Math., 134, 247-277, (2010) · Zbl 1188.17002
[8] El-Mallah, ML, Sur LES algèbres absolument valuées qui vérifient l’identité \((x, x, x) = 0\), J. Algebra, 80, 314-322, (1983) · Zbl 0503.17001
[9] El-Mallah, ML, Absolute valued algebras containing a central idempotent, J. Algebra, 128, 180-187, (1990) · Zbl 0688.17001
[10] El-Mallah, ML, Absolute valued algebraic algebra satisfying \((x, x, x)=0\), Pure Math. Appl., 8, 39-52, (1997) · Zbl 0909.17001
[11] El-Mallah, ML; Agawany, M, Absolute valued algebras satisfying \((x^2, x^2, x^2) = 0\), Commun. Algebra, 32, 3537-3541, (2004) · Zbl 1130.17301
[12] El-Mallah, ML; Micali, A, Sur LES dimensions des algèbres valuées, J. Algebra, 68, 237-246, (1981) · Zbl 0455.17001
[13] Okubo, S, Pseudo-quaternion and pseudo-octonion algebras, Hadron. J., 1, 1250-1278, (1978) · Zbl 0417.17011
[14] Rodríguez, A, One-sided division absolute valued algebras, Publ. Mat., 36, 925-954, (1992) · Zbl 0797.46040
[15] Urbanik, K; Wright, FB, Absolute valued algebras, Proc. Am. Math. Soc., 11, 861-866, (1960) · Zbl 0156.03801
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.